Advertisement

Ortho Evra Overdose

Because Ortho Evra comes in the form of a patch, an overdose is unlikely. However, it may be possible to overdose on Ortho Evra if you forget to take off a patch when applying a new one, if a patch is cut, or if a patch is accidentally taken by mouth. An Ortho Evra overdose may cause symptoms such as nausea, vomiting, and vaginal bleeding.

An Overview of Ortho Evra Overdose

Ortho Evra® (norelgestromin/ethinyl estradiol) is a hormonal contraceptive, similar to birth control pills (except it is a skin patch that is replaced weekly). Ortho Evra is available only with a prescription. The effects of an Ortho Evra overdose will vary depending on a number of factors, including the Ortho Evra dosage and whether it was taken by mouth or applied to the skin.
If you happen to overdose on Ortho Evra, seek immediate medical attention.

Ortho Evra Overdose Effects

An Ortho Evra overdose is unlikely, as the contraceptive comes in the form of a skin patch. However, it is conceivable that an overdose could occur if a woman forgets to take off a patch when applying a new one, if a patch is cut, or if a patch is accidentally taken by mouth. It is not known what may happen if Ortho Evra is accidentally taken by mouth.
In reported cases of an overdose on birth control pills (which are similar to Ortho Evra), nausea, vomiting, and vaginal bleeding (in females) occurred.

Treatment for an Ortho Evra Overdose

It is not known how best to treat an Ortho Evra overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on Ortho Evra.
Last reviewed by: Kristi Monson, PharmD
Advertisement
Feed Your Adult ADHD Brain